What causes rash along with swelling on the corner of right eyelid?

default
Posted on Thu, 11 Jun 2015 in Vision and Eye Disorders
Question: Yesterday morning when I wake up, some type of rash along with slight swelling has developed in the extreme corner of my right eyelid (inner side towards nose)....Today morning, it seems to have the same symptoms in the left eye also....This is giving me quite a discomfort and pains slightly if I try to rub it...
PLEASE SEE THE PICTURES ...PLZ HELP
doctor
Answered by Dr. Dadapeer K 1 hour later
Brief Answer:
It is infection of the eye lids.

Detailed Answer:
Hello
Welcome to Health care Magic

I am Dr. Dadapeer K, an ophthalmologist and I will be answering your question.

I reviewed your history and the photo attached with the question.

This shows inflammation of the eyelid margin called as blepharitis probably secondary to infection.
This can be contagious and because of rubbing of the eyelids this has spread to other eye also.
I would normally treat conditions like this with antibiotic eye ointment like Ciprofloxacin eye ointment.
Use of warm compression and pain killer tablets like Aceclofenac will provide symptomatic relief.
This condition should resolve by 3-5 days.

If the pain and swelling increase then treatment is required under supervision of your doctor.


Hope this answers your question and the information is helpful to you.

Thank you
With regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dadapeer K 53 minutes later
As far as pain is concerned, it is quite bearable..so can I skip the painkiller tablet??
and for how often and how many times a day I have to apply the ointment???... can I still wash my eyes with water while taking bath or should I avoid it??

Any other do's and dont's,if any please tell me Sir
doctor
Answered by Dr. Dadapeer K 10 minutes later
Brief Answer:
The eye ointment needs to be used 3 times a day.

Detailed Answer:
Hello
Thank you for the follow up question.

If pain is not severe you can avoid it.
The eye ointment needs to be used 3 times per day. No need to worry if the ointment goes into eye.

You can wash the eyes but use warm water.
Need to avoid repeated touching and cosmetics application

Hope this answers your question.

Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dadapeer K 47 hours later
Thanks to you Sir that it is recovering fast..and hopefully will be fully recovered in few more days..
But what may have been the reason / cause of the affection??
and What certain measures / precautions should I take so that it does not recur???

PLEASE REPLY
doctor
Answered by Dr. Dadapeer K 3 hours later
Brief Answer:
Infections can occur because of exposure to dust,smoke...

Detailed Answer:
Hello
Thank you for the follow up question.

It is nice to hear that the lesions are responding to treatment.

Infection can occur because of exposure to dust, smoke or because of infections of the surrounding structures like sinusitis....

Hence try to avoid exposure to dust, smoke and do wash face regularly with soap and avoid cosmetics if you are allergic to them.

Hope this information is helpful to you.


Thank you
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Skin rash

doctor1 MD

Hi. Im a 25 year-old African male, 5 foot 11, 170 pounds. I had a cold two weeks ago. Which went away. Except the dry cough which started around...

doctor1 MD

I am suffering from a skin rash for the past 4-5 days, and it s spreading. It started with tiny pustules and redness on my left cheek, and it...

doctor1 MD

I have a rash, which I originally thought was jock itch. I have been treating it with topical ointment for several weeks now. The ointment seems to...

doctor1 MD

OK so about 2wks ago I had shaved. Not too sure if I messed up and didn t use a fresh cartridge BC I rushed. Anyway, all of a sudden when the hair...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2